MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER; TEMP. SENSING CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER; TEMP. SENSING CATHETER
Model Number 119116
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter leaked from an unknown source.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported issue (it was reported that the catheter leaked from an unknown source.No patient injury reported.Per medwatch: the plastic portion of the drainage bag where it connects to the urometer is leaking) was unconfirmed, the problem could not be reproduced.While evaluating the sample received per visual evaluation no obvious defects were observed.Per functional evaluation the balloon was inflated with 10cc of tap water mixed with blue methylene and no leakage was found.The catheter balloon was deflated by itself and the 10cc of water was recovered.Then, water was injected for the drainage lumen and no leakage was found.Per dimensional evaluation the balloon symmetry was found within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿recommended inflation capacities 8 fr.And 10 fr.(3cc balloon): use 3.5cc sterile water.12 fr.(5cc balloon): use 5.5cc sterile water.14 fr.And larger (5cc balloon): use 10cc sterile water.Do not exceed recommended capacities.Visually inspect the product for any imperfections or surface deterioration prior to use." (b)(4).
 
Event or Problem Description
It was reported that the catheter leaked from an unknown source.No patient injury was reported.Per medwatch: the plastic portion of the drainage bag, where it connects to the urometer was leaking.

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
TEMP. SENSING CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6723918
Report Number1018233-2017-03806
Device Sequence Number881686
Product Code EZL
UDI-Device Identifier00801741046032
UDI-Public(01)00801741046032
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number119116
Device Catalogue Number119116
Device Lot NumberNGBQ2678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR